Alert archive / Washington / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 30, 2019, 2:36 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 2:36 PM PDT (21:36 UTC)
- Expired
- Jul 30, 2019, 8:07 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
689 WWUS86 KOTX 302136 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 236 PM PDT Tue Jul 30 2019 ...Breezy and Gusty conditions with critically low RH this evening... .Breezy conditions through the Cascade Gaps this evening along with critically low Relative Humidities coming off of a warm afternoon will create dangerous fire weather conditions this evening until temperatures cool and Relative Humidity rises with the sunset. WAZ676-677-310400- /O.NEW.KOTX.FW.W.0007.190730T2136Z-190731T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 236 PM PDT Tue Jul 30 2019 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 676 AND 677... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 9 PM PDT this evening. * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidities: 14 to 25 percent. * Impacts: Any fire starts will spread rapidly this evening due to low RH and gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
477 WWUS86 KOTX 310307 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 807 PM PDT Tue Jul 30 2019 WAZ676-677-310415- /O.CAN.KOTX.FW.W.0007.000000T0000Z-190731T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 807 PM PDT Tue Jul 30 2019 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTH CENTRAL CASCADE VALLEYS AND THE CENTRAL CASCADE VALLEYS... The National Weather Service in Spokane has cancelled the Red Flag Warning. Relative humidity values have increase above critical values. Therefore the red flag warning has been cancelled. Northwest winds 10 to 20 mph with gusts up to 30 mph will be possible through midnight with winds decreasing overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 30, 11:08 AM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 30, 11:08 AM PDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1108 AM PDT Tue Jul 30 2019 .SYNOPSIS... Expect mainly dry weather and a bit warmer than seasonal temperatures this week. Gusty winds will develop in the afternoons and evenings, especially today. A slight chance of thunderstorms is possible late Thursday into Friday, followed by widespread dry windy conditions Friday. Temperatures have the potential to heat up by Sunday into early next week. && .DISCUSSION... Early morning update: Mid level instability and moisture flared up across northeast Oregon and north central Idaho with isolated elevated thunderstorms. As these storms track to the northeast at 25 mph, could see this activity track across the Blue mountains, Camas Prairie and brushing the LC Valley. Increased the pops and sky cover this morning. /rfox. Today through Wednesday night: A dry westerly flow will remain over the Inland Northwest today as a closed low spins of the northern B.C. coast and a broad area of high pressure spans over the Four Corners area. Water vapor satellite shows few high clouds to drift across the northern mountains and parts of the southern Panhandle. Much of the region remains capped as seen with the strong inversion on the OTX sounding near 700 mb. Mid level moisture and instability will linger over northeast Oregon into north central Idaho and may clip parts of the central Panhandle mountains late this afternoon. But dry and stable conditions will prevail in most areas not only for today but through Wednesday. As the marine builds over western Washington, a weak surface trough lee of the Cascades will push across the Columbia Basin this afternoon with the passage of a weak shortwave aloft. This will generate dry gusty westerly winds from the central Cascades into the Columbia Basin late this afternoon into the evening. Wind gusts of 20 mph or more will heighten wildfire concerns across the grasslands where gusty winds could increase the rate of fire spread. Winds should dissipate overnight. Patchy smoke confined to their source regions this morning may expand and create some hazy conditions by this evening. to More localized gap winds in the Cascade valleys are anticipated for late Wednesday afternoon and evening. Daytime highs will fluctuate very little through mid week, hovering right near seasonal normals in the mid 80s to lower 90s. /rfox. Thursday through Saturday: The forecast in this time period will likely be strongly influenced by an unseasonably moist and robust low pressure system. This system is currently projected to move inland near Vancouver Island late Thursday or early Friday, then track northeastward. This system may bring considerable midlevel instability and moisture out ahead of the front. The GFS, NAM, and Canadian models all are now hinting at some potential for late- day and nocturnal convection for portions of eastern WA and northern ID Thursday night into Friday morning. Even though any thunderstorms that form would be somewhat wet...they would also exhibit fast storm motion, limiting rainfall and increasing the potential for fire starts. The frontal system then passes through the region Friday, with pressure gradients likely to tighten and bring gusty winds. At this stage, gusts to 30-35 mph will be possible across much of the Columbia River Basin into the WA Palouse and Spokane area. Locally stronger gusts will be possible through favored Cascade gaps. There's a fair bit of uncertainty (especially related to thunderstorms), but this weather pattern is likely to bring elevated fire weather concerns. Dang Saturday through Tuesday: The weekend and days ahead continue to look dry and inactive. Saturday will bring a slight dip in the temperatures to near-to-below normal, but this will be a short break. Little to no confidence at the moment about how significant these temperatures will rise Sunday and into the week. The GFS and Canadian models are beginning to show some agreement with the building of a strong ridge early next week. However, the European is continuing to show a flat, weaker ridge moving through the region. The strength of this warm up and the associated above normal temperatures early this week is still unsure. JS && .AVIATION... 18Z TAFS: VFR conditions with west to southwest winds increasing this afternoon and early evening are expected for the TAF sites. Winds should be gusty through KGEG-KSFF-KCOE along with KEAT where local gusts will range 20-30 mph by late afternoon. Winds should gradually decrease overnight. Any areas of smoke should be localized near their source regions for much of day, although some hazy conditions are possible through the Columbia Basin and the Palouse by late this evening and early morning as conditions become more and stable and cooler. /aky && .PRELIMINARY POINT TEMPS/POPS... Spokane 86 57 86 57 89 59 / 0 0 0 0 0 10 Coeur d'Alene 85 55 85 57 89 58 / 0 0 0 0 0 10 Pullman 85 51 85 54 87 55 / 0 0 0 0 0 10 Lewiston 93 62 93 64 94 65 / 0 0 0 0 0 10 Colville 91 48 91 50 94 51 / 0 0 0 0 0 20 Sandpoint 83 49 84 55 87 56 / 0 0 0 0 0 10 Kellogg 83 55 84 59 87 61 / 0 0 0 0 0 10 Moses Lake 90 58 90 57 92 59 / 0 0 0 0 0 20 Wenatchee 88 63 88 63 90 65 / 0 0 0 0 0 10 Omak 92 59 91 60 91 61 / 0 0 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 30, 4:35 AM PDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Spokane WA 435 AM PDT Tue Jul 30 2019 IDZ001>004-026-027-WAZ031>038-041>044-311145- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 435 AM PDT Tue Jul 30 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Dry gusty winds will develop from the Cascades into the Columbia Basin late this afternoon and evening, raising wildfire concerns. Although the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a slight chance for dry thunderstorms Thursday night, followed by dry and breezy conditions for Friday from the Cascades across the Columbia Basin. This will raise concerns for wildfires.
Nearby
Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.